Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 25, 2023, 8:24 AM CDT for Schleicher County, Sutton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2023, 8:24 AM CDT (13:24 UTC)
- Expired
- Oct 25, 2023, 12:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 65 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted.
100
WGUS54 KSJT 251324
FFWSJT
TXC413-435-251715-
/O.NEW.KSJT.FF.W.0039.231025T1324Z-231025T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
824 AM CDT Wed Oct 25 2023
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Schleicher County in west central Texas...
Sutton County in west central Texas...
* Until 1215 PM CDT.
* At 821 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area...along and west of highway 277.
Showers and thunderstorms will continue to move north from South
Texas. Between 2 and 3 inches of rain have fallen. Additional
rainfall amounts up to 3 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sonora, Eldorado, Caverns of Sonora, Us-277 Near The
Sutton-Schleicher County Line, The Intersection Of I-10 And Ranch
Road 1989, The Intersection Of Ranch Road 1828 And Ranch Road 915,
The Intersection Of Us-190 And Ranch Road 1828, The Intersection
Of Us-190 And Ranch Road 2084, Adams and The Intersection Of
Us-277 And Ranch Road 189.
This includes Interstate 10 between Mile Markers 381 and 410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3107 10096 3109 10012 3101 10012 3096 10012
3070 10012 3071 10038 3071 10041 3029 10056
3030 10094
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MKD2 follow-up statements
821
WGUS74 KSJT 251429
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
929 AM CDT Wed Oct 25 2023
TXC413-435-251715-
/O.CON.KSJT.FF.W.0039.000000T0000Z-231025T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schleicher TX-Sutton TX-
929 AM CDT Wed Oct 25 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS
AFTERNOON FOR SCHLEICHER AND SUTTON COUNTIES...
At 927 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen along and west of highway 277. Additional rainfall amounts up
to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Sonora, Eldorado, Us-277 Near The Sutton-Schleicher County Line,
The Intersection Of I-10 And Ranch Road 1989, The Intersection Of
Ranch Road 1828 And Ranch Road 915, The Intersection Of Us-190 And
Ranch Road 1828, The Intersection Of Us-190 And Ranch Road 2084,
Adams and The Intersection Of Us-277 And Ranch Road 189.
This includes Interstate 10 between Mile Markers 381 and 410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3107 10096 3109 10012 3101 10012 3096 10012
3070 10012 3071 10038 3071 10041 3029 10056
3030 10094
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MKD357
WGUS74 KSJT 251608
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
1108 AM CDT Wed Oct 25 2023
TXC413-435-251715-
/O.CON.KSJT.FF.W.0039.000000T0000Z-231025T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schleicher TX-Sutton TX-
1108 AM CDT Wed Oct 25 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS
AFTERNOON FOR SCHLEICHER AND SUTTON COUNTIES...
At 1107 AM CDT, Doppler radar indicated thunderstorms producing
moderate rain along and east of 277. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 0.75 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Sonora, Eldorado, Us-277 Near The Sutton-Schleicher County Line,
The Intersection Of I-10 And Ranch Road 1989, The Intersection Of
Ranch Road 1828 And Ranch Road 915, The Intersection Of Us-190 And
Ranch Road 1828, The Intersection Of Us-190 And Ranch Road 2084,
Adams and The Intersection Of Us-277 And Ranch Road 189.
This includes Interstate 10 between Mile Markers 381 and 410.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3107 10096 3109 10012 3101 10012 3096 10012
3070 10012 3071 10038 3071 10041 3029 10056
3030 10094
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MKDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 6:10 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 25, 6:10 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 610 AM CDT Wed Oct 25 2023 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 309 AM CDT Wed Oct 25 2023 The main concern over the next 24 hours is the potential for locally heavy rainfall, which may result in flooding, along with the potential for strong to severe thunderstorms. Numerous showers and thunderstorms are currently located across the Permian Basin and Trans-Pecos region, just to our west, and this activity will continue to slowly track west through the morning hours and into the afternoon hours. The main concern continues to be locally heavy rainfall, with rainfall totals of 1 to 3 inches, with localized higher amounts, across much of the forecast area. Given the potential for heavy rainfall across most of the forecast area, a Flash Flood Watch was issued from 6 AM this morning through 7 AM Thursday for most of the region. Initially the flash flood threat will mainly be across our western and northern counties, with the flash flood threat shifting into our eastern and southeast counties late this afternoon and this evening. In addition, a few strong to severe thunderstorms are possible, with large hail and damaging winds being the main hazards, although a brief tornado is also possible. Highs today will be in the mid 70s to lower 80s. As mentioned earlier, the better rain chances will shift into our eastern and southeast counties this evening. Locally heavy rainfall will continue to be the main concern, although a few strong to severe storms are also possible. Rain chances will decrease from northwest to southeast through the morning hours. Expect overnight lows in the low to mid 60s. && .LONG TERM... (Thursday through Tuesday) Issued at 430 AM CDT Wed Oct 25 2023 Rain chances will end across far southeast counties Thursday morning, with mostly sunny and warmer conditions by afternoon with highs in the low to mid 80s. Southwest flow aloft will remain over the area Friday through Saturday, with warm temperatures continuing, along with isolated to widely scattered showers and thunderstorms possible each day. Could see a bit cooler temperatures across northern portions of the Big Country on Friday, as a cold front briefly enters from the north but then lifts back north by Saturday. Highs Friday will again be in the low to mid 80s, except north of the front where highs will be in the mid and upper 70s. Temperatures will be a little cooler on Saturday, with highs in the upper 70s and lower 80s. Big changes coming late this weekend into early next week, as a strong cold front pushes through the area, with well below normal temperatures expected. Models are now faster with the front, bringing it through the area on Sunday. Rain chances will also increase, with a good chance for showers and thunderstorms Sunday into early Monday. This will be the coldest airmass so far this fall season, with highs on Monday not getting out of the 40s, and lows Sunday and Monday night Monday in the 30s. Low POPs will persist Monday into Tuesday, with post frontal light precipitation possible. At this time we are not forecasting freezing temperatures due to expected cloud cover but changes regarding the timing and strength of the front are possible and will need to be monitored in the coming days. && .AVIATION... (12Z TAFS) Issued at 545 AM CDT Wed Oct 25 2023 Numerous showers and thunderstorms have spread into our western counties and will continue to spread east through the day. Heavy rainfall from this activity will result in reduced visibilities. MVFR to IFR ceilings will continue through much of the day at all sites, although VFR conditions are possible by late afternoon or early this evening. Expect south to southeast winds of 10 to 15 knots, with higher gusts. && .PRELIMINARY POINT TEMPS/POPS... Abilene 77 63 83 66 / 90 70 0 0 San Angelo 79 62 84 65 / 80 50 0 10 Junction 80 65 83 67 / 90 80 30 20 Brownwood 78 65 83 67 / 90 90 20 10 Sweetwater 77 61 83 65 / 90 40 0 0 Ozona 76 61 81 66 / 90 40 10 10 Brady 78 65 82 68 / 90 80 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Brown-Callahan-Coke- Coleman-Concho-Crockett-Irion-Jones-Kimble-Mason-McCulloch- Menard-Runnels-San Saba-Schleicher-Shackelford-Sterling-Sutton- Taylor-Throckmorton-Tom Green. && SHORT TERM...Daniels LONG TERM....24 AVIATION...Daniels
Hazardous weather outlook, Oct 25, 4:05 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 405 AM CDT Wed Oct 25 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-260915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 405 AM CDT Wed Oct 25 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected today and tonight. The main threat will be locally heavy rainfall, which may result in flash flooding and a Flash Flood Watch is in effect for much of the area from 6 AM today through 7 AM Thursday. In addition, a few strong to severe thunderstorms are possible, with large hail and damaging winds being the main hazards, although a brief tornado is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:31 AM CDT | Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 15 more | 28 hr |
| Oct 25, 5:08 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Sutton | 3 hr |
| Oct 25, 7:29 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Oct 25, 7:39 AM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 3 hr |
| Oct 25, 8:05 AM CDT | Areal Flood Warning | SJT | Tom Green | 3 hr |
| Oct 25, 8:11 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Oct 25, 9:40 AM CDT | Areal Flood Advisory | SJT | Concho, Runnels | 3 hr |
| Oct 25, 10:04 AM CDT | Areal Flood Advisory | SJT | Sutton | 3 hr |
| Oct 25, 10:57 AM CDT | Special Weather Statement | SJT | Callahan | 48 min |
| Oct 25, 11:35 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman, Shackelford | 115 min |
| Oct 25, 11:44 AM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 3 hr |
| Oct 25, 12:54 PM CDT | Areal Flood Advisory | SJT | Brown, Kimble, McCulloch, Menard | 111 min |
| Oct 25, 1:32 PM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Oct 25, 2:41 PM CDT | Areal Flood Advisory | SJT | Brown, McCulloch, Mason, Menard, San Saba | 3 hr |
| Oct 25, 5:30 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, McCulloch, Mason, Menard and 1 more | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.